Blogs


Notices

129 days sober, miserable and exhausted

Old 11-13-2017, 09:59 AM
  # 1 (permalink)  
Member
Thread Starter
 
chiquen81's Avatar
 
Join Date: Jan 2008
Posts: 216
Unhappy 129 days sober, miserable and exhausted

Is it supposed to be this way? Oh, and I take anti-depressants as well. My sleep is absolutely non-restorative, garbage sleep. I am going to see the doctor next week since the Trazodone he put me on did not work. The next medication to try is Remeron.

It's almost like I sleep but it's this light tossing and turning around and then I have to take klonopin to get ANY sort of sleep so I can go to work. I actually functioned better during my drinking days at work, oddly enough...but yeah hangovers. It's so frustrating, because I thought sobriety would bring positives but it's mainly been negative for me as whole since I do NOT sleep.

Maybe my chemicals are just super messed up and it takes a long time to level out. It's awful, though. I think I really messed my brain up (I drank from age 19 to 35 pretty heavily) if I'm this far into sobriety and I still can't sleep properly.
chiquen81 is offline  
The Following 4 Users Say Thank You to chiquen81 For This Useful Post:
Healthyandsober (11-13-2017), JoeCree (11-14-2017), MythOfSisyphus (11-14-2017), SimplyFree (11-13-2017)
Old 11-13-2017, 10:07 AM
  # 2 (permalink)  
Administrator
 
Anna's Avatar
 
Join Date: Aug 2003
Location: Dancing in the Light
Posts: 53,714
Congratulations on your recovery. I'm sorry you're not feeling well. I have chronic insomnia as well, but for me, that existed long before my drinking days. But, I do understand how difficult it is to deal with.

I hope you are able to find some positives in your recovery.
Anna is offline  
The Following 3 Users Say Thank You to Anna For This Useful Post:
chiquen81 (11-13-2017), JoeCree (11-14-2017), least (11-13-2017)
Old 11-13-2017, 10:10 AM
  # 3 (permalink)  
Forum Leader
 
ScottFromWI's Avatar
 
Join Date: May 2012
Location: Wisconsin, USA
Posts: 16,173
Congrats on 129 days chiquen. Glad to hear that you are seeing a doc, it can take time for our minds to adjust- sometimes even months.

Speak with your doc about it of course, but you could be right that the meds you are taking are possibly making things worse. Many of the meds you list are also highly addictive ( especially klonopin ) on their own. I am hoping your doc is aware that you are mixing all these meds?
ScottFromWI is offline  
The Following User Says Thank You to ScottFromWI For This Useful Post:
chiquen81 (11-13-2017)
Old 11-13-2017, 10:14 AM
  # 4 (permalink)  
Member
 
Join Date: Oct 2017
Posts: 116
When you say anti-depressants do you mean the Trazadone? I was given Trazadone for sleep some years ago and while it was a super low dose ( half of a 50 mg) it made me feel terribly depressed! I hope you can see your doctor and get some help for your sleep difficulty. But I have to say I am SO impressed by your discipline sticking with your sobriety in spite of the lack of physical relief. That is awesome! Has anything improved physically since you stopped? You are inspiring me to keep to it.
MelSober is offline  
The Following 3 Users Say Thank You to MelSober For This Useful Post:
chiquen81 (11-13-2017), JoeCree (11-14-2017), MythOfSisyphus (11-14-2017)
Old 11-13-2017, 11:12 AM
  # 5 (permalink)  
Member
 
Bunny211's Avatar
 
Join Date: Dec 2015
Location: Boston, MA
Posts: 1,601
It takes a while...my sleep did not level out for a solid 6 months or so. Sometimes I still have trouble. What you are describing seems completely normal to me....been there, done that.
Bunny211 is offline  
The Following 2 Users Say Thank You to Bunny211 For This Useful Post:
chiquen81 (11-13-2017), SimplyFree (11-13-2017)
Old 11-13-2017, 01:46 PM
  # 6 (permalink)  
Member
Thread Starter
 
chiquen81's Avatar
 
Join Date: Jan 2008
Posts: 216
Originally Posted by ScottFromWI View Post
Congrats on 129 days chiquen. Glad to hear that you are seeing a doc, it can take time for our minds to adjust- sometimes even months.

Speak with your doc about it of course, but you could be right that the meds you are taking are possibly making things worse. Many of the meds you list are also highly addictive ( especially klonopin ) on their own. I am hoping your doc is aware that you are mixing all these meds?
Yes, he is aware. I take lexapro morning and small dose of klonopin to sleep. I'm aware of the klonopin issue - I've been on the same dose for about 10 years.
chiquen81 is offline  
Old 11-13-2017, 01:48 PM
  # 7 (permalink)  
Member
Thread Starter
 
chiquen81's Avatar
 
Join Date: Jan 2008
Posts: 216
Originally Posted by MelSober View Post
When you say anti-depressants do you mean the Trazadone? I was given Trazadone for sleep some years ago and while it was a super low dose ( half of a 50 mg) it made me feel terribly depressed! I hope you can see your doctor and get some help for your sleep difficulty. But I have to say I am SO impressed by your discipline sticking with your sobriety in spite of the lack of physical relief. That is awesome! Has anything improved physically since you stopped? You are inspiring me to keep to it.
I am glad you asked me if anything has improved, because I need to be grateful for things that have improved.
-Less bloated
-Lost weight (but my eating patterns are WILD and I get weird cravings so it's fluctuating like crazy this past month)
-My hips aren't as sore when I walk. The first month, I swear my hip joints felt like they were going to break.
chiquen81 is offline  
Old 11-13-2017, 01:49 PM
  # 8 (permalink)  
Member
Thread Starter
 
chiquen81's Avatar
 
Join Date: Jan 2008
Posts: 216
Originally Posted by Bunny211 View Post
It takes a while...my sleep did not level out for a solid 6 months or so. Sometimes I still have trouble. What you are describing seems completely normal to me....been there, done that.

Thanks, Bunny! I am actually from Boston as well. I wonder if we have seen each other at a meeting. I go to ones in Copley and Newbury street mainly.
chiquen81 is offline  
The Following User Says Thank You to chiquen81 For This Useful Post:
SimplyFree (11-13-2017)
Old 11-13-2017, 04:19 PM
  # 9 (permalink)  
Member
 
GotTheBlues's Avatar
 
Join Date: Oct 2017
Posts: 270
It's very rough to feel that you aren't getting any of the benefits of sobriety that were "promised." I'm currently at 29 days, but had eight months sober this year and didn't feel right at all during a lot of that period. Tired, foggy, depressed, lethargic.

It's also very depressing to be in search of a good drug regimen. I was pretty sure Lex would be beneficial to me in recovery. (It gave me my life back ten years ago.) But I feel it's been hindering my progress this time and that a lot of the anxiety and depression are somehow being driven by it this time. I doesn't seem to agree with me at all. And my moods are still really up and down. It also seems to be promoting obsessive thoughts, some of which are quite scary.

Anyway, I am in no way offering any medical advice, just sympathizing with the fact that it is hard and frustrating.

Congrats on 129 days. Keep going.
GotTheBlues is offline  
The Following User Says Thank You to GotTheBlues For This Useful Post:
SimplyFree (11-13-2017)
Old 11-13-2017, 08:57 PM
  # 10 (permalink)  
Member
 
SimplyFree's Avatar
 
Join Date: Mar 2017
Location: Colorado
Posts: 1,298
I agree it takes awhile. I’m at nearly 7 months and still have sleep issues intermittently. But no hang over and no foggy brain. I remember when I went to bed and no apologies are needed. Life isn’t perfect, but at least I don’t stumble to the bathroom in the middle of the night or wake up only to realize my mouth is dried shut. Hang in there your body will continue to find its way.
SimplyFree is offline  
Old 11-13-2017, 09:14 PM
  # 11 (permalink)  
bona fido dog-lover
 
least's Avatar
 
Join Date: Mar 2008
Location: eastern USA
Posts: 84,755
Blog Entries: 32
Congrats on over four months sober! It can take a while for sleep to get better. It does get better tho.
least is offline  
Old 11-14-2017, 11:56 AM
  # 12 (permalink)  
No Dogma Please
 
MindfulMan's Avatar
 
Join Date: Jul 2017
Location: SoCal
Posts: 2,562
Alcohol wreaks havoc with your sleep architecture, and benzos like Klonopin have the same effect.

I was on Lunesta (and a number of other non-benzo-related meds) for sleep, plus alcohol and small amounts of edibles.

In rehab I went off alcohol with a valium substitute because withdrawals, and I also was tapered off of the Lunesta. The valium/lunesta taper took the better part of two weeks, out of a 5 week rehab stint. It wasn't until I went off everything but the trazodone that my sleep improved, and I'm almost exactly the same sobriety length. After a bit, my sleep improved immensely.

If you're not already, I would consult a psychiatrist with addiction knowledge about the meds you are taking and the longterm effect they can have on sleep.
MindfulMan is offline  
Old 11-14-2017, 04:25 PM
  # 13 (permalink)  
Member
 
CreativeThinker's Avatar
 
Join Date: Mar 2017
Posts: 1,476
Blog Entries: 197
Originally Posted by chiquen81 View Post
Yes, he is aware. I take lexapro morning and small dose of klonopin to sleep. I'm aware of the klonopin issue - I've been on the same dose for about 10 years.
I take Lexapro too. Like you, I was really tired too. Once I started taking the Lexapro before bed, I had a lot more energy during the day.
CreativeThinker is offline  

Currently Active Users Viewing this Thread: 1 (0 members and 1 guests)
 
Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off




All times are GMT -7. The time now is 01:42 AM.